MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FORCEPS, ALLIGATOR, 1 MM, 35 CM

KARL STORZ SE & CO. KG FORCEPS, ALLIGATOR, 1 MM, 35 CM
Model Number 10338U
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.Cross reference complaint id:(b)(4).The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
The following was reported: "during a bronchoscopy, the instruments were damaged trying to remove a foreign object.Due to the complexity of the case extra force was required, which is why we believe the instruments were damaged.Case aborted due to complexity, not the kit.The case was a difficult bronchoscopy where the patient had a thumb pin stuck in their airway.The pin was lodged in the patient and potentially too heavy for the grasper, causing the grasper to break." cross reference mdr: 9610617-2026-00538.
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FORCEPS, ALLIGATOR, 1 MM, 35 CM
Common Device Name
FORCEPS, ALLIGATOR, 1 MM, 35 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key24596628
Report Number9610617-2026-00556
Device Sequence Number20924323
Product Code LRC
UDI-Device Identifier04048551046487
UDI-Public04048551046487
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10338U
Device Catalogue Number10338U
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/01/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown